MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13&25 CM, ABMD; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 KIT, 14FR INTRODUCER, 13&25 CM, ABMD; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3046
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Corrected information was provided in d3 (manufacturer fax).Upon review, it was identified that it was inadvertently omitted from the initial report.Corrected information was provided in h6 (medical device problem code).Upon review, it was identified that peri-procedural adverse event was updated to patient-device interaction problem code.H6: updated codes based on the results of the investigation.H11: updated based on the results of the investigation.The root cause of the injury was unable to be determined due to insufficient clinical details.
 
Additional Manufacturer Narrative
A6 is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
An impella cp device was inserted via the right femoral artery in a 73-year-old female patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), with a history of diabetes mellitus.The patient¿s clinical state prior to initiation of support was identified as scai shock stage e.During support, ischemia developed in the accessed leg.The peel-away sheath was removed and a repositioning sheath was inserted without difficulty, with two preclose devices placed over a 6 f sheath.Absent pulses required reperfusion with contralateral sheaths.The patient remained on support.The ischemia may be due to access-site vascular compromise in the setting of large-bore femoral arterial cannulation and underlying critical illness.
 
Additional Manufacturer Narrative
Peel away was removed after angiogram revealed occlusive around peel away.Put in repo sheath and although angiogram from re-access port showed distal but sluggish flow reperfusion sheath was placed updated impacted product to the introducer as the peel away was removed after angiogram revealed occlusive around peel away.The following was updated: b5, d1, d2a, d2b, d4, and h4.
 
Event or Problem Description
Clinical narrative(updated): an impella cp device was inserted via the left femoral artery in a 73-year-old female patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), with a history of diabetes mellitus.The patient¿s clinical state prior to initiation of support was identified as scai shock stage e.During support, ischemia developed in the accessed leg.The peel-away sheath was removed and a repositioning sheath was inserted without difficulty, with two preclose devices placed over a 6f sheath.Angiography revealed occlusion around the peel-away sheath, which was removed.Although angiography from the reaccess port showed distal but sluggish flow, a reperfusion sheath was placed.Absent pulses required reperfusion with contralateral sheaths.The patient survived to explant.Ischemia may be due to access-site vascular compromise in the setting of large-bore femoral arterial cannulation and underlying critical illness.

Brand Name
KIT, 14FR INTRODUCER, 13&25 CM, ABMD
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24885234
Report Number1220648-2026-06821
Device Sequence Number9851483
Product Code DYB
UDI-Device Identifier00813502011678
UDI-Public(01)00813502011678(17)280531(10)S10013971
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS10013971
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Supplement Date Received by Manufacturer04/10/2026
05/04/2026
Initial Report FDA Received Date04/15/2026
Supplement Report FDA Received Date04/20/2026
05/05/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale
Patient Weight80 KG
Patient EthnicityHispanic